Infinite divisibility of random variables and their integer parts

L. Bondesson, G.K. Kristiansen, F.W. Steutel

Research output: Contribution to journalArticleAcademicpeer-review

26 Citations (Scopus)


It is examined to what extent the infinite divisibility of a random variable X entails the infinite divisibility of its integer part [X] or vice versa. As a special case passage times are considered in processes with independent increments such as the positive stable processes and the Gamma process. In spite of some interesting relationships, the results tend to be rather negative.
Original languageEnglish
Pages (from-to)271-278
JournalStatistics and Probability Letters
Issue number3
Publication statusPublished - 1996


Dive into the research topics of 'Infinite divisibility of random variables and their integer parts'. Together they form a unique fingerprint.

Cite this